Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 11, NWS Houston/Galveston, TX

June 6, 2013Polk County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 6, 2013, 4:37 PM CDT for Polk County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 4:37 PM CDT (21:37 UTC)
Expired
Jun 6, 2013, 5:00 PM CDT
In force
23 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Polk County, TX

The radar

The Ft Polk radar (KPOE), 164 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WFUS54 KHGX 062137
TORHGX
TXC373-062200-
/O.NEW.KHGX.TO.W.0011.130606T2137Z-130606T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN POLK COUNTY IN SOUTHEAST TEXAS...

* UNTIL 500 PM CDT
    
* AT 431 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR CORRIGAN...OR 10 MILES SOUTH OF DIBOLL...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORRIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3101 9465 3086 9463 3097 9486 3112 9479
      3110 9474 3111 9471 3110 9470 3110 9467
      3109 9466 3110 9465 3106 9456
TIME...MOT...LOC 2136Z 288DEG 33KT 3104 9474 

$$

LW
1 follow-up statement
744 
WWUS54 KHGX 062158
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
458 PM CDT THU JUN 6 2013

TXC373-062207-
/O.EXP.KHGX.TO.W.0011.000000T0000Z-130606T2200Z/
POLK TX-
458 PM CDT THU JUN 6 2013

...THE TORNADO WARNING FOR NORTHEASTERN POLK COUNTY WILL EXPIRE AT
500 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.  

LAT...LON 3101 9465 3086 9463 3097 9486 3112 9479
      3110 9474 3111 9471 3110 9470 3110 9467
      3109 9466 3110 9465 3106 9456
TIME...MOT...LOC 2157Z 288DEG 33KT 3104 9474 

$$

LW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:48 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 6, 3:48 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CDT THU JUN 6 2013

.DISCUSSION...
QUITE A LOT OF BOUNDARIES TO CONTEND WITH THE AFTN/EVENING AS THE
FRONT SLOWLY MAKES ITS WAY INTO THE REGION AND OUTFLOWS/SEABREEZE
INTERACT IN THIS MOIST/UNSTABLE AIRMASS ALREADY OVER SE TX. NOT A
LOT OF CONFIDENCE WITH HOW FAR SOUTH THIS ACTIVITY WILL EXTEND AS
WE MOVE INTO THE PEAK HEATING HOURS BUT HARD TO ARGUE AGAINST THE
CURRENT WATCH CONFIG BASED ON ONGOING TRENDS.

MAIN CHANGE WITH THIS FCST PACKAGE WILL BE WITH THE NEXT FEW DAYS
IN THE WAKE OF THIS ACTIVITY. WITH LIGHT TO MODERATE N/NWLY WINDS
SETTING UP BEHIND THIS FRONT...SLIGHTLY DRIER (BUT NOT MUCH COOL-
ER) AIR SET TO MOVE INTO THE AREA TOMORROW. THIS SHOULD PUT A KI-
BOSH ON POPS ON FRI. THE RETURN OF ONSHORE WINDS COULD HERALD THE
POSSIBILITY OF A SLIGHTLY MORE ACTIVE SEABREEZE DURING THE AFTER-
NOON/EVENING HOURS OVER THE WEEKEND. EXTENDED FCSTS INDICATES THE
INCREASINGLY PROMINENCE OF THE UPPER LEVEL RIDGE NEXT WEEK. 41

&&

.MARINE...
ONSHORE WINDS ARE EXPECTED TO PERSIST INTO TONIGHT. THE MODELS
ARE PUSHING A WEAK FRONTAL BOUNDARY OFF THE COAST FRIDAY MORNING.
AFTER A BRIEF PERIOD OF VARIABLE TO WEAK OFFSHORE FLOW...DO
EXPECT SLIGHTLY STRONGER ONSHORE WINDS TO SET UP OVER THE WEEKEND.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  89  67  91  71 /  40  10  10  10  10
HOUSTON (IAH)              71  91  71  91  72 /  50  20  10  20  10
GALVESTON (GLS)            76  88  76  87  77 /  30  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 3:36 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
336 AM CDT THU JUN 6 2013

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
070845-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
336 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE DOWN INTO THE REGION TODAY BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG THE FRONTAL BOUNDARY THIS
MORNING AND EARLY AFTERNOON FOR AREAS NORTH OF A BRENHAM TO
COLDSPRING LINE. DURING THE AFTERNOON AND EVENING THE FRONT WILL
CONTINUE TO DRIFT SOUTH AND BECOME A FOCUS FOR FURTHER DEVELOPMENT
OF STORMS SOME WHICH MAY BE SEVERE. IN ADDITION THE THREAT OF
LOCALLY HEAVY RAINFALL WILL DEVELOP FROM AROUND COLUMBUS TO CONROE
TO LIBERTY. THE SEABREEZE SHOULD MOVE INLAND FROM THE COASTAL
COUNTIES LATE IN THE AFTERNOON AND EARLY EVENING COLLIDING WITH
THE FRONTAL BOUNDARY AND COULD FOCUS RAINS ALONG THE I-10 CORRIDOR
AND AREAS TO THE SOUTH.

THE PRIMARY THREAT OF SEVERE WEATHER WILL LIKELY BE HAIL THOUGH
GUSTY DAMAGING WINDS WILL BE POSSIBLE. WIDESPREAD RAINFALL OF ONE
QUARTER TO ONE HALF INCH CAN BE EXPECTED WITH ISOLATED HEAVIER
AMOUNTS. DURING THE AFTERNOON AND EARLY EVENING HOURS HEAVY RAIN
ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE AREA
MENTIONED ABOVE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 8 PM.

In the hours before

Local storm report, Jun 6, 3:18 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 W GRAPELAND           31.49N  95.52W
06/06/2013                   HOUSTON            TX   EMERGENCY MNGR

            PEA SIZE HAIL AND TREES DOWN NEAR GRAPELAND.

&&

EVENT NUMBER HGX1300126

PK
Local storm report, Jun 6, 3:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             1 NNE GRAPELAND         31.51N  95.48W
06/06/2013  E1.00 INCH       HOUSTON            TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE NORTHERN CITY LIMITS
            OF GRAPELAND.

&&

EVENT NUMBER HGX1300127

PK
Special weather statement, Jun 6, 3:38 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU JUN 6 2013

TXZ196-198-062100-
BRAZOS TX-GRIMES TX-
338 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZOS AND NORTHWESTERN
GRIMES COUNTIES UNTIL 400 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRYAN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN AND WIXON VALLEY.

LAT...LON 3073 9650 3074 9647 3079 9642 3083 9641
      3084 9640 3078 9613 3055 9626 3070 9651
TIME...MOT...LOC 2034Z 290DEG 23KT 3075 9642

13
Local storm report, Jun 6, 3:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     CROCKETT                31.32N  95.46W
06/06/2013                   HOUSTON            TX   LAW ENFORCEMENT

            POWERLINES DOWN IN CROCKETT.

&&

EVENT NUMBER HGX1300128

PK
Local storm report, Jun 6, 3:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     CROCKETT                31.32N  95.46W
06/06/2013                   HOUSTON            TX   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT HOUSTON COUNTY.

&&

EVENT NUMBER HGX1300129

PK
Local storm report, Jun 6, 4:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     7 W CORRIGAN            31.01N  94.95W
06/06/2013                   POLK               TX   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 287 NEAR CARMONA.

&&

EVENT NUMBER HGX1300130

PK

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:06 PM CDTSevere Thunderstorm WarningHGXPolk24 min
Jun 6, 12:52 PM CDTAreal Flood AdvisoryHGXPolk113 min
Jun 6, 2:28 PM CDTSevere Thunderstorm WarningHGXHouston47 min
Jun 6, 3:24 PM CDTSevere Thunderstorm WarningHGXHouston36 min
Jun 6, 3:38 PM CDTSpecial Weather StatementHGXBrazos22 min
Jun 6, 3:48 PM CDTSevere Thunderstorm WarningHGXTrinity27 min
Jun 6, 4:09 PM CDTSevere Thunderstorm WarningHGXHouston, Madison, Trinity, Walker36 min
Jun 6, 4:13 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker47 min
Jun 6, 4:41 PM CDTSevere Thunderstorm WarningHGXMontgomery, Polk, San Jacinto, Trinity, Walker64 min
Jun 6, 5:01 PM CDTSpecial Weather StatementHGXMontgomery29 min
Jun 6, 5:09 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker36 min
Jun 6, 5:15 PM CDTSpecial Weather StatementHGXLiberty45 min
Jun 6, 5:34 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto41 min
Jun 6, 5:55 PM CDTSevere Thunderstorm WarningHGXLiberty35 min
Jun 6, 6:12 PM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery33 min
Jun 6, 6:20 PM CDTSpecial Weather StatementHGXHarris40 min
Jun 6, 6:28 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Montgomery, Waller47 min
Jun 6, 6:34 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Harris, Liberty41 min
Jun 6, 6:41 PM CDTSpecial Weather StatementHGXChambers49 min
Jun 6, 6:43 PM CDTSpecial Marine WarningHGX2 hr
Jun 6, 6:59 PM CDTSpecial Weather StatementHGXBrazoria46 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.